MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY
Model Number 4MAXCKIT
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the in the middle cerebral artery (mca) using a penumbra system 4max reperfusion catheter (4maxc) and a neuron max 6f 088 long sheath (neuron max).During the procedure, while inserting a 4maxc into the neuron max, the physician experienced resistance and decided to remove the 4maxc.Upon removal, it was noticed that approximately twenty centimeters from the distal end of the 4maxc was broken.The procedure was completed using a new 4maxc and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned 4maxc confirmed a fracture on the mid-shaft.Further evaluation revealed yield marks near the fracture.This indicates that the device likely kinked prior to fracturing.If the 4maxc is forcefully manipulated against resistance, damage such as a kink and subsequent fracture may occur.The root cause of resistance could not be determined.Further evaluation of the 4maxc revealed kinks along the proximal shaft.This damage was likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11768095
Report Number3005168196-2021-00932
Device Sequence Number14397305
Product Code NRY
UDI-Device Identifier00814548016740
UDI-Public00814548016740
Combination Product (Y/N)Y
Initial Reporter CountryPL
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2023
Device Model Number4MAXCKIT
Device Catalogue Number4MAXCKIT
Device Lot NumberF99315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight80
Date Report Sent to FDA01/01/2005